MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888222220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use for arterial access for dialysis, patient was noted to be bleeding from the site of the dialysis catheter.Multiple interventions failed to stop the bleeding, it was stated that pressure was held for 30 minutes, thrombin was sprayed to the area, an unspecified amount of blood was lost and transfusion was done.Upon removal of the catheter, it was noted to be broken and had linear 1 centimeter tear just above the tip.It was not known when in the process the catheter broke and the catheter has only been in place less than 24 hours.It was reported that chlorhexidine/alcohol applicator was the cleaning agent used and a gluconate disk was used on the exit site, sorbaview shield was the dressing utilized.It was also stated that wound dressing did not include any antimicrobial properties, and they are allowed to dry thoroughly priot to dressing the area.The patient was not responsible for any type of catheter maintenance and the cleaning agents was not switched over the life of the catheter, sepsiderm was not used and no protocol changes was used in cleaning the device.The catheter was then removed and replaced.
 
Event or Problem Description
According to the reporter, during use for arterial access for dialysis, patient was noted to be bleeding from the site of the dialysis catheter (around the catheter).Multiple interventions failed to stop the bleeding, it was stated that pressure was held for 30 minutes, thrombin was sprayed to the area to stop bleeding, an unspecified amount of blood was lost and transfusion was done.Upon removal of the catheter, it was noted to be broken and had linear 1 centimeter tear just above the tip.It was not known when in the process the catheter broke and the catheter has only been in place less than 24 hours.It was reported that chlorhexidine/alcohol applicator was the cleaning agent used and a gluconate disk was used on the exit site, sorbaview shield was the dressing utilized.It was also stated that wound dressing did not include any antimicrobial properties, and they are allowed to dry thoroughly prior to dressing the area.The patient was not responsible for any type of catheter maintenance and the cleaning agents was not switched over the life of the catheter, sepsiderm was not used and no protocol changes was used in cleaning the device.The catheter was then removed and replaced with a new one to resolve the issue.
 
Additional Manufacturer Narrative
Additional info: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9714836
Report Number3009211636-2020-00046
Device Sequence Number3381190
Product Code MPB
UDI-Device Identifier10884521125841
UDI-Public10884521125841
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888222220
Device Catalogue Number8888222220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;